• Amused
  • Angry
  • Annoyed
  • Awesome
  • Bemused
  • Cool
  • Crazy
  • Crying
  • Drunk
  • Geeky
  • Grumpy
  • Happy
  • Hungry
  • Innocent
  • Sad
  • Secret
  • Shy
  • Tired
  • Page 1 of 7 123 ... LastLast
    Results 1 to 10 of 62

    Thread: This Is Not Fun

    1. #1
      Senior Dog
      Happy
       
      POPTOP's Avatar
      Join Date
      May 2014
      Location
      Illinois
      Posts
      9,543
      Thanked: 5425

      This Is Not Fun

      First, and most important, thank you all so much for the support. I've been using my laptop and I'm not sure when I hit the Thank You button that it is actually doing what it should. Every single post is appreciated and very supportive.

      Today has been hard. One or maybe more of the meds is making me nauseous. Have to eat to take the pills and then they made me sick. Been trying not to take the pain med because it really puts me out. Then the pain gets bad.

      This is the one night each week that both DH and DD are not available. DD works till closing and DH leaves early to go to class and then directly on to work. DH had already taken time off while I was in the hospital. Was just about at the point of calling 911 to take me back to the hospital; combination of vomiting and feel becoming dehydrated and pain. DH called from class during a break to see how I was doing and came right home. Now I feel guilty about that.

      He got me to take the pain med and kept pushing water. Slept a couple of hours and feel somewhat better. Don't like taking it when nobody is home in case something happens. Going to call the doctor tomorrow to see if all this is to be expected. I was hoping to feel a little better each day.

      OK, enough whining. Going to try to catch up on the threads. Please do not think I've ignored any who need kudos, hugs, LOLs, and support. I'm a little slow here.

    2. The Following 12 Users Say Thank You to POPTOP For This Useful Post:

      Bamps (10-08-2014), barry581 (10-09-2014), csblabmom (10-09-2014), Dallas dawg (10-08-2014), mackiesmom (10-10-2014), MikeLynn (10-09-2014), Mr Kleb (10-09-2014), Polly Pipkin (10-12-2014), Scoutpout (10-09-2014), sheltieluver (10-09-2014), SunDance (10-09-2014), Tori (10-15-2014)

    3. #2
      Senior Dog
      Snowshoe's Avatar
      Join Date
      May 2014
      Location
      Canada
      Posts
      5,572
      Thanked: 3147
      Crapola. I hope there are different meds you can take that will not have that effect. Sleep. Look into my avatar, Derri says You are getting sleeeepy. Sleeep.

    4. The Following 2 Users Say Thank You to Snowshoe For This Useful Post:

      doubledip1 (10-09-2014), POPTOP (10-09-2014)

    5. #3
      Real Retriever
      Awesome
       
      KenZ71's Avatar
      Join Date
      May 2014
      Location
      Northeast USA
      Posts
      434
      Thanked: 136
      Glad you are home! One day at a time, we understand if you miss a few posts, happens to the best of us.

      Be aure to mention all concerns to doc - Naseau, Pain Meds knocking you out etc.

      I had some great nausea meds while going through chemo. As for pain, I was told your body has to work harder when in pain slowing down the healing process.
      -- Ken, owned by:

      Max - Black Lab mix gotcha 4/23/2012 Born 12/2011
      Scarlett - Yellow Lab gotcha 4/19/2013 Born 2008? 2007?
      Lizzy - Terrier mix gotcha 6/29/2014 Born 2006?
      Zeus - Papillon mix gotcha 1/30/2015 Born 3/26/2014

      Avatar: Ziggy, my kitty who crossed the bridge a few years ago.
      He slept in the sink for years, silly boy.
      Hidden Content

    6. The Following User Says Thank You to KenZ71 For This Useful Post:

      POPTOP (10-09-2014)

    7. #4
      Senior Dog
      Grumpy
       
      Bamps's Avatar
      Join Date
      May 2014
      Location
      AZ
      Posts
      1,793
      Thanked: 1081
      Sorry you're feeling bad. Hope you get well soon. That's some bad stuff you're working through.

    8. The Following User Says Thank You to Bamps For This Useful Post:

      POPTOP (10-09-2014)

    9. #5
      Senior Dog
      Dallas dawg's Avatar
      Join Date
      May 2014
      Location
      Las Vegas
      Posts
      1,550
      Thanked: 839
      Dang Fran, that stinks. Don't sit in pain, take the pill if you need too. Just make sure to tell someone close that u did. Stay hydrated.

      I was thinking, maybe you should go stay with Betty, what's one more to take care of.

    10. The Following User Says Thank You to Dallas dawg For This Useful Post:

      POPTOP (10-09-2014)

    11. #6
      Senior Dog
      Tired
       
      janedoe's Avatar
      Join Date
      May 2014
      Location
      New England
      Posts
      3,947
      Thanked: 1418
      Oh no. I'm so sorry. Thinking of you.

    12. The Following User Says Thank You to janedoe For This Useful Post:

      POPTOP (10-09-2014)

    13. #7
      Best Friend Retriever
      OHfemail's Avatar
      Join Date
      May 2014
      Location
      NE Ohio
      Posts
      472
      Thanked: 247
      Some pain meds can be exasperating to take - you know they're supposed to help, but the end result is the nausea. I've never been able to take vicodin for that reason. Well, I'm just recovering from a bout with shingles, and I took anything they'd throw my way, including vicodin. Some hints: take 1/2 a pill at a time, do have something light in your tummy (crackers/toast), do NOT lie down for a half an hour or so. I wish we could all help, but please be assured that we're wishing you better days ahead!

    14. The Following User Says Thank You to OHfemail For This Useful Post:

      POPTOP (10-09-2014)

    15. #8
      Senior Dog
      Cool
       
      Berna's Avatar
      Join Date
      May 2014
      Location
      Belgrade, Serbia
      Posts
      2,711
      Thanked: 2912
      Feel better soon, Fran. So sorry to hear you are going through a tough time.

    16. The Following User Says Thank You to Berna For This Useful Post:

      POPTOP (10-09-2014)

    17. #9
      Senior Dog
      SunDance's Avatar
      Join Date
      May 2014
      Location
      Ellicott City, MD
      Posts
      3,566
      Thanked: 1844
      Oh, gosh, Fran....I'm sorry to hear your mend isn't going smoothly....hope that changes fast. Maybe the doc can give you something that'll affect you less, stomach-wise.
      Hidden Content

      Sunnie: gotcha day 03/08/09; birth unknown but given 07/01/02

      Danny: The Sundance Kid....Sunnie's boy....birth 03/31/09 (in my living room)

      Barb (ID formerly "Baffle")

    18. The Following User Says Thank You to SunDance For This Useful Post:

      POPTOP (10-09-2014)

    19. #10
      Puppy
      gingerbailey's Avatar
      Join Date
      May 2014
      Location
      Upstate New York
      Posts
      6
      Thanked: 6
      Fran, I feel compelled to write although I usually just lurk. What you are going through is completely normal. Yes, they give you meds that make you nauseous, they give you pain meds that make you loopy but that is because they will help you get better. If you're in pain, take them. DO NOT try to tough it out. There is a reason the doctors prescribe them to you and that is to allow your body to heal rather than trying to fight off the pain.

      i spent 4.5 months in the hospital after my wreck. I remember they kept a calorie count on my door. God, I hated that thing! They jacked me up so full of meds and pain pills that I had no appetite whatsoever. Every time I would eat I'd gag and/or puke everything up. I'd learn to take just a few bites of whatever I wanted at that time (normally sweets) just to keep that stupid calorie count up. I ended up losing 30-35 pounds at discharge. Took me almost 6 months to get my appetite back but it eventually got there.

      You're doing fine. Sure, it's frustrating as hell and I will tell you the same thing people told me over and over again and the saying I hate most in this world! One day at a time...

    20. The Following 2 Users Say Thank You to gingerbailey For This Useful Post:

      mackiesmom (10-10-2014), POPTOP (10-09-2014)

    Quick Reply Quick Reply

     



    Not a Member of the Labrador Retriever Chat Forums Yet?
    Register for Free and Share Your Labrador Retriever Photos

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •